Alert archive / Wisconsin / Winter Weather Advisories in 2021
Winter Weather Advisory 20, NWS Green Bay, WI
NWS Green Bay, WI issued this winter weather advisory at Dec 26, 2021, 2:17 AM CST for 22 counties in Wisconsin. It took effect at Dec 26, 2021, 9:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 2:17 AM CST (08:17 UTC)
- In effect from
- Dec 26, 2021, 9:00 PM CST
- Expired
- Dec 27, 2021, 2:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 744 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Dec 25, 10:59 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 25, 10:59 PM CST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1059 PM CST Sat Dec 25 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 137 PM CST Sat Dec 25 2021 Main forecast issue will be the potential of light snow across northern WI tonight. The 19Z MSAS surface analysis showed a very weak area of high pressure over eastern WI and a second high pressure over south- central Canada. Visible satellite imagery indicated a band of mid clouds streaming east across WI with surface reports over central MN of light snow. A mid-level shortwave trough is forecast to move across northern sections of the Great Lakes region tonight, accompanied by the left exit region of the upper jet. Low-level moisture is lacking with this system, thus do not anticipate much in the way of accumulation. In fact, have limited pops to the northern third of WI with perhaps up to an inch over Vilas County. Otherwise, drier air will try to lift north into WI overnight and bring some decrease in clouds to central/east-central WI. Min temperatures to range from 10 to 15 above north-central WI, lower to middle 20s near Lake MI. This drier air will hold over the area through Sunday morning, however clouds are expected to increase Sunday afternoon ahead of the next system moving into the central Plains. East winds will also be on the increase Sunday afternoon as the pressure gradient tightens between the surface low and high pressure over Ontario. Gusts could approach 20 mph by late in the day. Max temperatures to range from the middle to upper 20s north, upper 20s to lower 30s south. .LONG TERM...Sunday Night Through Saturday Issued at 137 PM CST Sat Dec 25 2021 A well-developed low pressure system will move northeast out of Colorado on Sunday and bring a mix of rain and snow to northeast Wisconsin starting Sunday evening and lasting through Monday morning. It continues to look like dry air will work into the mid-levels of the storm system over our region from late Sunday night through midday Monday when precip type will transition to a very light rain/freezing rain or drizzle. Before the transition occurs, though, enough precip should fall for a few inches of snow accumulation. Highest accumulations, likely in the range of 2-4 inches, will fall over northern WI. Lower amounts of 1-2 inches, plus some minor ice accumulations, are likely over central WI. In addition to the wintry precip, windy conditions will develop over portions of central to east-central WI on Monday afternoon with gusts to 35 mph. High pressure then will build into the region on Monday night as winds slacken. After a brief period of dry weather on Tuesday, a similar storm system will rapidly push into the region by Tuesday afternoon and deliver more snow to north-central WI and a wintry mix to the remainder of the region. Behind this second system, though, colder air and blustery conditions will follow in for Wednesday and Thursday. Sub-zero lows will be possible across the northwoods. && .AVIATION...for 06Z TAF Issuance Issued at 1059 PM CST Sat Dec 25 2021 VFR conditions prevailed across the region late this evening as dry air prevented MVFR cigs from reaching far north-central WI associated with a nearby weakening upper-level disturbance. Despite the dry air, MVFR cigs may briefly reach some locations in far north-central WI before Sunday morning. VFR conditions are expected through early Sunday evening before the next system arrives. This stronger weather system will spread from southwest to northeast Sunday evening through Monday morning and bring IFR/LIFR conditions with snow, a wintry mix, and gusty east winds of 20 to 30 kts. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......ML AVIATION.......Hykin
Hazardous weather outlook, Dec 25, 2:02 PM CST, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 202 PM CST Sat Dec 25 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 202 PM CST Sat Dec 25 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Slippery road conditions are possible across northern Wisconsin due to light snow accumulations up to 1 inch. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Accumulating snow remains likely from Sunday night into Monday morning. Snowfall totals could range from 1 to 3 inches across the region, with 2-4 inch amounts over north-central Wisconsin. Minor ice accumulations less than 0.10 inches will also be possible. Expect hazardous travel Sunday night into Monday morning, including the Monday morning commute. Accumulating snow is also possible on Tuesday afternoon into Tuesday night that could lead to hazardous travel. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-262015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 202 PM CST Sat Dec 25 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability of widespread hazardous weather is low. AK/ML
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:38 AM CST | Small Craft Advisory | GRB | 49 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.